Alert archive / California / High Surf Advisories in 2010

High Surf Advisory 5, NWS Eureka, CA

January 25, 2010

NWS Eureka, CA issued this high surf advisory at Jan 25, 2010, 1:44 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 1:44 PM PST (21:44 UTC)
Expired
Jan 25, 2010, 8:49 PM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WHUS46 KEKA 252144
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
144 PM PST MON JAN 25 2010


CAZ002-260200-
/O.CAN.KEKA.SU.W.0001.000000T0000Z-100126T0200Z/
/O.NEW.KEKA.SU.Y.0005.100125T2144Z-100126T0200Z/
MENDOCINO COAST-
144 PM PST MON JAN 25 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

LARGE WEST SWELL PEAKED EARLY THIS AFTERNOON AND WILL SUBSIDE
TONIGHT AND TUESDAY. SWELL HEIGHTS OF 18 TO 20 FEET WILL CONTINUE
TO PRODUCE 22 TO 24 FEET BREAKERS THROUGH THE EARLY EVENING. THE
SURF WILL BE THE MOST DANGEROUS ALONG WEST FACING BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY
RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID
WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ001-252245-
/O.CAN.KEKA.SU.W.0001.000000T0000Z-100126T0200Z/
REDWOOD COAST-
144 PM PST MON JAN 25 2010

...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF WARNING. 

LARGE WEST SWELL PEAKED EARLY THIS AFTERNOON AND WILL SUBSIDE
TONIGHT AND TUESDAY. SWELL HEIGHTS OF 14 TO 16 FEET WILL CONTINUE
TO PRODUCE 18 TO 20 FEET BREAKERS THROUGH THE EARLY EVENING.

$$
2 follow-up statements
353 
WHUS46 KEKA 260137
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
537 PM PST MON JAN 25 2010

CAZ002-260500-
/O.EXT.KEKA.SU.Y.0005.000000T0000Z-100126T0500Z/
MENDOCINO COAST-
537 PM PST MON JAN 25 2010

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

LARGE WEST SWELL PEAKED EARLY THIS AFTERNOON AND WILL SUBSIDE
TONIGHT AND TUESDAY. SWELL HEIGHTS OF 18 TO 20 FEET WILL CONTINUE
TO PRODUCE 22 TO 24 FEET BREAKERS THROUGH MID EVENING. THE 
SURF WILL BE THE MOST DANGEROUS ALONG WEST FACING BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID WALKING ON JETTIES AND ALONG THE WATERS EDGE. WAVES MAY
RISE UP UNEXPECTEDLY AND SWEEP YOU INTO THE TURBULENT AND FRIGID
WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
989 
WHUS46 KEKA 260449
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 PM PST MON JAN 25 2010

CAZ002-260600-
/O.CAN.KEKA.SU.Y.0005.000000T0000Z-100126T0500Z/
MENDOCINO COAST-
849 PM PST MON JAN 25 2010

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY.

WEST SWELL OF 13 TO 16 FEET AT 15 SECONDS WILL PRODUCE BREAKERS
UP TO 20 FEET THIS EVENING. THE SWELL WILL CONTINUE TO DIMINISH
OVERNIGHT INTO TUESDAY.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 25, 7:37 AM PST, 6 hours 7 minutes earlier.

Area forecast discussion, Jan 25, 7:37 AM PST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE EUREKA CA
737 AM PST MON JAN 25 2010

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION
WILL BRING ANOTHER ROUND OR RAIN AND HIGHER ELEVATION SNOW THROUGH
LATE TONIGHT. SHOWERS WILL GRADUALLY DIMINISH THROUGH THE DAY
TUESDAY BEFORE WEAK HIGH PRESSURE BRINGS DRIER WEATHER TO THE
REGION WEDNESDAY AND THURSDAY. PRECIPITATION CHANCES INCREASE
HEADING INTO THE WEEKEND AS ANOTHER STORM SYSTEM MOVES ACROSS THE
REGION.
&&

.UPDATE...BUOY OBSERVATIONS ARE REPORTING HIGHER SWELL THAN
PREVIOUSLY EXPECTED AND HAVE UPGRADED THE SURF ADVISORY ALONG THE
DEL NORTE AND HUMBOLDT COASTS TO A WARNING. HAVE ALSO ISSUED A HIGH
SURF WARNING FOR THE MENDOCINO COAST AS BUOY #22 REPORTED 25 TO 27
FT AT 16 SECONDS THE LAST 2 HOURS...AND THE SWELL IS EXPECTED TO
CONTINUE TO BUILD THIS MORNING. TH

&&
.DISCUSSION...THE MAIN FCST CHALLENGE CONTINUES TO BE THE SNOW
LEVELS AND SNOWFALL AMOUNTS ACROSS TRINITY COUNTY TODAY. NSSL SNOW
LEVEL DATA AND MESOWEST TEMP DATA ANALYSIS SHOWS LITTLE CHANGE SNOW
LEVELS ACROSS ERN TRINITY COUNTY DURING THE PAST 24H. SHORT RANGE
MODELS CONTINUE TO FCST INCREASING SNOW LEVELS AS WAA PREVAILS AHEAD
OF AN APPROACHING SHORTWAVE. GIVEN THE MODEL TRENDS TO OVER FCST THE
WAA OVER THE SHELTERED VALLEYS WILL CONTINUE TO SIGNIFICANTLY
UNDERCUT GUIDANCE FOR SNOW LEVELS WHILE SHOWING A SLIGHT INCREASE IN
SNOW LEVELS THROUGH THE DAY. ELECTED TO LET WINTER WX ADVISORY
EXPIRE AS BRIEF LULL IN PRECIP ATTM WITH GENERALLY AROUND .10 INCHES
REPORTED DURING THE LAST 6 HRS. THIS LULL WILL BE FAIRLY BRIEF AS
THE LEADING EDGE OF A BAROCLINIC LEAF AHEAD OF THE NEXT
SHORTWAVE...CURRENTLY NEAR 35N/142W...BEGINS TO MOVE INTO SRN
MENDOCINO COUNTY. RAINFALL WILL INCREASE FROM SW TO NE THIS MORNING
AS SW UPPER LEVEL FLOW PUSHES THE SHORTWAVE TOWARDS CAPE MENDOCINO.
EXTRAPOLATION OF SAT TRENDS SHOWS THIS WAVE REACHING THE COAST LATE
THIS MORNING. GIVEN THE CONTINUED LOW SNOW LEVELS ACROSS ERN TRINITY
COUNTY AND FAVORABLE DYNAMICS ASSOCIATED WITH THIS WAVE...ELECTED TO
ISSUE A NEW WINTER WX ADVISORY FOR ELEVATIONS ABOVE 4KFT FROM LATE
THIS MORNING THROUGH THIS EVENING WHEN THIS FIRST WAVE PUSHES E OF
THE REGION. EXPECT HEAVIEST PRECIP THIS AFTERNOON WITH SNOWFALL
TOTALS OF 3 TO 7 INCHES EXPECTED ABOVE 4KFT WITH LESS THAN 2 INCHES
AS LOW AS 2500 FT OVER SHELTERED VALLEYS IN TRINITY COUNTY. SNOW
LEVELS ACROSS THE NORTH COAST AND MENDOCINO INTERIOR ZONES ARE ABOVE
4500 FT AND ARE EXPECTED TO CLIMB TODAY WITH ANY SNOW ACCUMULATIONS
EXPECTED TO BE LESS THAN AN INCH OR TWO. MODELS CONTINUE TO SHOW THE
NEXT WAVE DIGGING FURTHER INTO CTL AND SRN CA TUE BUT ENOUGH
INSTABILITY ACROSS CWA WILL LEAD TO SLOWLY DIMINISHING POPS THROUGH
TUE EVENING. MODELS REMAIN IN GOOD AGREEMENT ON A BREAK IN THE
STORMY WX WED AND THU AS UPPER LEVEL RIDGE MOVES ACROSS THE REGION.
MODEL SOLUTIONS REMAIN IN DECENT AGREEMENT IN ANOTHER TROUGH
BRINGING MORE PRECIP TO THE W COAST FRI THROUGH SAT. SOLUTIONS
DIVERGE TOWARDS THE END OF THE WEEKEND BUT THE GENERAL TREND IS FOR
ANOTHER BRIEF BREAK IN THE STORMY PATTERN HEADING INTO NEXT WEEK. BC
&&

.AVIATION...RADAR SHOWS RAIN OVER NORTHWEST CALIFORNIA. MODELS ARE
CONSISTENT WITH KEEPING THE RAIN OVER THE TAF SITES ALL DAY. AS A
RESULT FLIGHT CATEGORIES WILL STAY BORDERLINE VFR/MVFR THROUGH THE
DAY DUE TO CEILINGS AND VISIBILITIES. IFR IS POSSIBLE IN SOME OF THE
HEAVIER AREAS OF RAIN. STROZ
&&

.PREVIOUS MARINE...WINDS WILL CONTINUE TO EASE THIS MORNING AS A
COLD FRONT MOVES INLAND. SCA WINDS SHOULD DROP BELOW CRITERIA BY
NOON. WIND WAVES HAVE ALREADY STARTED TO DIMINISH BELOW 10 FT. THIS
IS BELOW HAZARDOUS SEAS WARNING CRITERIA, BUT KEPT THE WARNING GOING
BECAUSE SEAS WILL JUMP BACK ABOVE WARNING CRITERIA DURING THE
MORNING HOURS AS A LARGE WEST SWELL MOVES THROUGH THE WATERS. THE
ENP HAS THE SWELL PEAKING NEAR 22 FT WHILE THE SWAN HAS IT NEAR 20
FT. STILL WENT WITH THE BETTER PERFORMING SWAN AND KEPT THE FORECAST
ESSENTIALLY UNCHANGED WITH THE SWELL PEAKING NEAR 20 FT THIS
AFTERNOON. THE HIGH SURF ADVISORY REMAINS UP FOR THE REDWOOD COAST,
BUT IT IS VERY BORDERLINE. THE SWELL WILL SUBSIDE TO NEAR 10 FT ON
TUESDAY AND CONTINUE TO SUBSIDE MORE THROUGH WEDNESDAY. WINDS WILL
ALSO REMAIN RELATIVELY LIGHT THROUGH WEDNESDAY. STROZ &&

.HYDROLOGY...MAIN STEM RIVER FLOODING IS NOT EXPECTED ACROSS THE
NORTH COAST. BRIEF LOCAL URBAN AND SMALL STREAM FLOODING REMAINS
POSSIBLE DURING PERIODS OF HEAVY RAIN MAINLY S OF CAPE MENDOCINO
TODAY WHERE RAINFALL TOTALS GENERALLY BETWEEN 1 AND 2 INCHES ARE
EXPECTED THROUGH LATE TONIGHT. LATEST CNRFC HYDROGRAPHS SHOW THE
NAVARRO RIVER AT NAVARRO RISING QUICKLY BEFORE CRESTING 3 FT BELOW
FLOOD STAGE THIS EVENING. PRECIP TRENDS AND RESULTANT IMPACTS ON
RIVERS AND STREAMS WILL CONTINUE TO BE CAREFULLY MONITORED THROUGH
THIS EVENT. BC &&

.EKA WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING TO 6 PM PST THIS EVENING FOR CAZ001-002.
WINTER WEATHER ADVISORY FROM 9 AM TO 9 PM PST THIS EVENING ABOVE
4000 FEET FOR CAZ004.
SCA FOR WINDS UNTIL 9 AM PST THIS MORNING FOR PZZ450-455-470-475.
HAZARDOUS SEAS WARNING UNTIL 3 AM PST TUE FOR PZZ450-455-470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 25, 7:46 AM PST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
746 AM PST MON JAN 25 2010

CAZ001-261600-
REDWOOD COAST-
746 AM PST MON JAN 25 2010

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT.

A LARGE WEST SWELL OF 24 TO 27 WITH A PERIOD OF 16 SECONDS WILL
CAUSE LARGE AND DANGEROUS BREAKERS OF 28 TO 30 FEET ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-261600-
NORTH COAST INTERIOR-
746 AM PST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-261600-
MENDOCINO COAST-
746 AM PST MON JAN 25 2010

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT.

A LARGE WEST SWELL OF 24 TO 27 WITH A PERIOD OF 16 SECONDS WILL
CAUSE LARGE AND DANGEROUS BREAKERS OF 28 TO 30 FEET ALONG THE COAST.

IN ADDITION LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE
DURING PERIODS OF HEAVY RAIN WITH RAINFALL TOTALS GENERALLY
BETWEEN 1 AND 2 INCHES EXPECTED THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-261600-
MENDOCINO INTERIOR-
746 AM PST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE DURING PERIODS
OF HEAVY RAIN WITH RAINFALL TOTALS GENERALLY BETWEEN 1 AND 2
INCHES EXPECTED THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-261600-
UPPER TRINITY RIVER-
746 AM PST MON JAN 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:38 AM PSTSmall Craft Advisory for WindsEKA18 hr
Jan 25, 3:32 AM PSTWinter Weather AdvisoryEKA23 hr
Jan 25, 7:27 AM PSTHigh Surf WarningEKA6 hr
Jan 25, 9:47 AM PSTRiver Flood WarningEKAMendocino23 hr
Jan 25, 3:43 PM PSTRiver Flood AdvisoryEKAMendocino18 hr

Nearby

High Surf Advisories in California, 2010Every high surf advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.